Alert archive / Colorado / Freeze Warnings in 2020
Freeze Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 15, 2020, 3:57 AM MDT for 7 counties in Colorado. It took effect at Oct 16, 2020, 3:00 AM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 3:57 AM MDT (09:57 UTC)
- In effect from
- Oct 16, 2020, 3:00 AM MDT
- Expired
- Oct 16, 2020, 9:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 400 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
875 WWUS75 KPUB 150957 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 357 AM MDT Thu Oct 15 2020 COZ095-096-151800- /O.UPG.KPUB.FZ.A.0001.201016T0900Z-201016T1500Z/ /O.NEW.KPUB.FZ.W.0003.201016T0900Z-201016T1500Z/ /O.CON.KPUB.FR.Y.0003.000000T0000Z-201015T1500Z/ Western Kiowa County-Eastern Kiowa County- 357 AM MDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...For the Freeze Warning, sub-freezing temperatures as low as 26 expected. For the Frost Advisory, temperatures as low as 32 will result in frost formation. * WHERE...Kiowa County. * WHEN...For the Freeze Warning, from 3 AM to 9 AM MDT Friday. For the Frost Advisory, until 9 AM MDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ086-089-093-097>099-151800- /O.UPG.KPUB.FZ.A.0001.201016T0900Z-201016T1500Z/ /O.NEW.KPUB.FZ.W.0003.201016T0900Z-201016T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 357 AM MDT Thu Oct 15 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Pueblo, Crowley, Otero, Bent, Kiowa, Prowers, and Baca Counties. * WHEN...From 3 AM to 9 AM MDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
5 follow-up statements
443 WWUS75 KPUB 151343 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 743 AM MDT Thu Oct 15 2020 COZ095-096-152145- /O.CAN.KPUB.FR.Y.0003.000000T0000Z-201015T1500Z/ /O.CON.KPUB.FZ.W.0003.201016T0900Z-201016T1500Z/ Western Kiowa County-Eastern Kiowa County- 743 AM MDT Thu Oct 15 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... ...FROST ADVISORY IS CANCELLED... * WHAT...Sub-freezing temperatures as low as 26 expected. * WHERE...Kiowa County. * WHEN...From 3 AM to 9 AM MDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ COZ086-089-093-097>099-152145- /O.CON.KPUB.FZ.W.0003.201016T0900Z-201016T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 743 AM MDT Thu Oct 15 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Pueblo, Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties. * WHEN...From 3 AM to 9 AM MDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
472 WWUS75 KPUB 152047 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 247 PM MDT Thu Oct 15 2020 COZ086-089-093-095>099-160500- /O.CON.KPUB.FZ.W.0003.201016T0900Z-201016T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 247 PM MDT Thu Oct 15 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Pueblo, Crowley, Otero, Bent, Prowers, Kiowa,and Baca Counties * WHEN...From 3 AM to 9 AM MDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
284 WWUS75 KPUB 160406 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1006 PM MDT Thu Oct 15 2020 COZ086-089-093-095>099-161215- /O.CON.KPUB.FZ.W.0003.201016T0900Z-201016T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1006 PM MDT Thu Oct 15 2020 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 degrees expected. * WHERE...Pueblo, Crowley, Otero, Bent, Prowers, Kiowa,and Baca Counties. * WHEN...From 3 AM to 9 AM MDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
095 WWUS75 KPUB 161013 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 413 AM MDT Fri Oct 16 2020 COZ086-089-093-095>099-161500- /O.CON.KPUB.FZ.W.0003.000000T0000Z-201016T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 413 AM MDT Fri Oct 16 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28 degrees expected. * WHERE...Pueblo, Crowley, Otero, Bent, Prowers, Kiowa,and Baca Counties. * WHEN...Until 9 AM MDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
583 WWUS75 KPUB 161457 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 857 AM MDT Fri Oct 16 2020 COZ086-089-093-095>099-161600- /O.EXP.KPUB.FZ.W.0003.000000T0000Z-201016T1500Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet-Crowley County- La Junta Vicinity/Otero County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 857 AM MDT Fri Oct 16 2020 ...FREEZE WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures have increased to above freezing across the warned areas. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 15, 3:48 AM MDT, 9 minutes earlier.
Area forecast discussion, Oct 15, 3:48 AM MDT, 9 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 348 AM MDT Thu Oct 15 2020 .SHORT TERM...(Today and tonight) Issued at 346 AM MDT Thu Oct 15 2020 Main concern for today is the expected high fire danger over western areas, and then for tonight, the potential for freezing temps over the plains. Low clouds are covering much of the southeast plains this morning, except the far southeast corner. These low clouds may keep temps from getting as cold as previously expected, and the frost advisory for Kiowa County may not work out. The clouds are expected to decrease later this morning, but surface southerly winds may keep low clouds over mainly northern portions of El Paso County through midday. Also, In the wake of yesterday's front, temps today will be much colder across the plains, with highs expected to be in the mid 50s to lower 60s. Across western areas, temps will be cooler but the change won't be as drastic as over eastern locations. The upper Arkansas River valley is expected to see highs mostly in the 60s, with mid 60s o around 70 in the San Luis Valley. Moderate northwest flow aloft will be over the area today, and Lake and Chaffee Counties, along with the San Luis Valley and southwest mountains, including the La Garita and eastern San Juans, should see gusty northwesterly winds today and low humidities, resulting in critical fire weather conditions, and the Red Flag Warning that is in effect from Noon to 8 PM today still looks reasonable and will leave that as is. Forecast soundings show the potential for a cloud layer over much of the plains tonight, which decreases in areal coverage toward morning. These clouds should slow the cooling overnight, but when they do decrease/dissipate toward morning, temps will quickly drop. There are model difference with regards to how cold it will get over the plains tonight. For example, the NAM guidance for KLAA has a low of 19, while the GFS guidance shows 27, and the NBM (national blend) has 29. At this time, there is enough confidence that freezing temps should occur, just not sure exactly how cold it will get, will convert the freeze watch to a freeze warning. The locations over the plains and I-25 corridor that are not covered by a freeze highlight are also expected to have freezing temps tonight, but these locations had a freeze last month and freeze highlights will no longer be issued for these locations this season. So...if you have some plants you want to protect from the cold, you may want to cover them up today, and consider draining irrigation systems so they don't freeze overnight. .LONG TERM...(Friday through Wednesday) Issued at 346 AM MDT Thu Oct 15 2020 Friday...Dry northwest flow aloft continues, while southerly surface winds begin to get a bit gusty across the far eastern plains through the afternoon. Look for near-seasonal temps with highs in the 60s to near 70F for most locations. Saturday...Models still indicate that another cold front will push into southeast CO by late afternoon. The flow aloft begins to shift to a more westerly direction ahead of this front, increasing the westerly downslope winds which will help boost temps into the 70s to around 80F across the plains prior to frontal passage. Much of the area will likely see near-critical fire weather conditions by midday, and a highlight may be considered later today. Once the front surges into the area, expect surface winds to be gusty and swing around to a north to northeast direction as temps rapidly cool. Sunday...Another post-frontal day as the general flow aloft becomes more westerly. Some models keep hinting at isolated pcpn pushing into northern CO and perhaps brushing across the central mts and Palmer Divide, but confidence remains low. Expect highs in the 60s to around 70F. Monday through Wednesday...Long range models indicate that with westerly flow aloft, essentially dry conditions persist with any activity remaining well to the north. Maximum temps each day should climb into the mid 60s to lower 70s for most locations. Moore && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 346 AM MDT Thu Oct 15 2020 KALS is expected to have VFR conditions through the forecast period. Gusty northwest winds are expected this afternoon, with gusts of 20- 30 kts. KPUB will have a lot of clouds through midmorning, but it appears that they will be in the VFR category. These clouds are expected to decrease through the morning, and then some mid level clouds are expected this afternoon and evening, then decreasing toward morning. East to southeast winds are expected this afternoon up to 12 kts. KCOS should have clouds in the MVFR category through midmorning, then any clouds over the area this afternoon and evening should be higher and thus VFR conditions are expected. There is a chance that some low stratus could move back into the area late tonight. south- southeast winds are expected this afternoon, possibly up to 15 kts. && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 3 AM to 9 AM MDT Friday for COZ086-089-093- 095>099. Frost Advisory until 9 AM MDT this morning for COZ095-096. Red Flag Warning from noon today to 8 PM MDT this evening for COZ220-223-224. && SHORT TERM...28 LONG TERM...MOORE AVIATION...28
Hazardous weather outlook, Oct 14, 8:01 PM MDT, 7 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 801 PM MDT Wed Oct 14 2020 COZ058>089-093>099-160215- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 801 PM MDT Wed Oct 14 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Low temperatures tonight will dip to around freezing across Kiowa County leading to areas of frost which could damage tender vegetation. Cover or bring warm season plants indoors tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Fire danger will increase again across the Eastern San Juan and La Garita Mountains, the San Luis Valley and Chaffee and Lake counties on Thursday. Gusty winds combined with low afternoon relative humidity and dry vegetation will lead to conditions favorable for rapid rates of fire growth and spread. A widespread freeze will be possible across much of the southeast plains Thursday night and early Friday morning as low temperatures cool into the mid 20s to lower 30s. Take precautions now to protect sensitive outdoor plants and exposed pipes. Fire danger will increase again on Saturday ahead of the next cold front. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed the rest of tonight. 31/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:03 PM MDT | Fire Weather Watch | PUB | Alamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more | 24 hr |
Nearby
Freeze Warnings in Colorado, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.